MAUDE Adverse Event Report: CENTINEL SPINE, LLC. STALIF MIDLINE ABO SCREW 6.0MM X 25MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

CENTINEL SPINE, LLC. STALIF MIDLINE ABO SCREW 6.0MM X 25MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number STM6025
Medical Device Problem Codes Loss of Osseointegration (2408); Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 01/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient received a 2-level stalif m flx construct on (b)(6) 2020 at l4-l5 and l5-s1.The patient was indicated to be obese with poor bone quality.This patient condition may have contributed to the reported event.During post-operative follow-up, lateral x-ray images found that the stalif m flx cage subsided into the l5 vertebral body.This caused 2 of the 3 stalif midline screws implanted at l4-l5 to back out of the construct.The patient was not experiencing any signs or symptoms including pain.The pain the patient was experiencing pre-operative was gone.The surgeon elected to revise the patient by removing the 2 backed out screws and adding posterior fixation to stabilize the implant.One of the 3 screws and the cage were left implanted in the patient.Review of the device history records did not find any issues during manufacturing that may have caused or contributed to this event.The risk assessment for the involved devices identified, mitigated, and determined the risks associated with this event are acceptable.Trend analysis found the rate of this event is within the limits established in the risk assessment.If additional information becomes available, this report may be updated appropriately.
 
Event or Problem Description
A patient required a revision surgery on (b)(6) 2020 to remove 2 stalif midline screws which had backed out of the l4-l5 stalif m flx construct due to subsidence of the cage into the l5 vertebrae.The screw back out and subsidence was noted during routine post-operative follow-up on (b)(6) 2020.The surgeon elected to remove the screws due to the aggressive screw back out and location to blood vessels to preclude serious injury.In addition to the screw removal, posterior fixation was added to stabilize the implant.The patient did not present with any signs or symptoms related to the screw back out at the follow-up appointment.

Brand Name
STALIF MIDLINE ABO SCREW 6.0MM X 25MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
CENTINEL SPINE, LLC.
900 airport rd, suite 3b
west chester, pa
MDR Report Key9729216
Report Number3007494564-2020-00007
Device Sequence Number16679217
Product Code OVD
UDI-Device Identifier00815101029290
UDI-Public00815101029290
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173347
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/17/2022
Device Model NumberSTM6025
Device Lot Number2019-0012
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2020
Initial Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR